Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 457, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 9, 2008, 9:28 AM CST for Caldwell Parish, Winn Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 9:28 AM CST (15:28 UTC)
- Expired
- Dec 9, 2008, 10:00 AM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Winn Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 5:23 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 9, 5:23 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CST TUE DEC 9 2008
.DISCUSSION...
EARLY THIS MORNING SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ONGOING
ACROSS PARTS OF THE FOUR STATE REGION WITH TORNADO WATCH IN EFFECT
FOR MOST OF THE REGION ALONG WITH A LAKE WIND ADVISORY THAT HAS
BEEN EXTENDED INTO EARLY WEDNESDAY MORNING WHEN THE WINDS MAY START
TO WEAKEN. SURFACE HIGH PRESSURE OVER THE EASTERN STATES AND A
SERIES OF SURFACE LOW PRESSURE CENTERS FROM THE CENTRAL SECTIONS
OF THE COUNTRY SOUTHWEST INTO WEST TEXAS CONTINUED TO DRAW
ABUNDANT AND UNSTABLE AIR INTO THE REGION ALONG WITH STRONG
SOUTHWEST LLJ. A DRY LINE EXTENDED FROM NORTH CENTRAL TEXAS
SOUTHWEST INTO THE BIG BEND AREA. A DRY SLOT ALOFT SPREADING TO
THE NORTHEAST ACROSS THE FOUR STATE REGION HELPING TO PRODUCE
ROTATING STORMS THIS MORNING. ALOFT A BROAD TROUGH WAS LOCATED
OVER TEXAS WITH A SERIES OF DISTURBANCES MOVING AROUND THE BASE
WITH A NEARLY CLOSED LOW JUST SOUTHEAST OF THE FOUR CORNERS AREA.
DURING THE DAY THE UPPER TROUGH WILL DEEPEN AND AMPLIFY...AS
SEVERAL OF THE SHORT WAVES PHASE...SOUTH INTO TEXAS SENDING THE
COLD FRONT SOUTHEAST WITH THE FRONT OVERTAKING THE DRY LINE
AND MOVING THROUGH THE FORECAST AREA AND EAST OF THE COUNTY
WARNING AREA BY MIDNIGHT TONIGHT. COLD AIR ON THE SURFACE AND ALOFT
WILL POSSIBLY PRODUCE A LIGHT RAIN OR SNOW MIX OVER PARTS OF
NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA
BEFORE THE PRECIPITATION ENDS THIS LOCALE. NO ACCUMULATION WILL OCCUR
DUE TO WARM GROUNDS AND LIGHT AMOUNTS. THE UPPER LOW LOOKS TO CLOSE
OFF OVER PARTS OF SOUTH TEXAS BY LATE WEDNESDAY AND INTO EARLY
THURSDAY AS A SURFACE LOW IN THE GULF MOVES NORTHEAST. THE 85H LOW
ALSO MOVES INTO SOUTH LOUISIANA AND THE GULF OF MEXICO. THIS PATTERN
LOOKS FAVORABLE FOR WARP AROUND MOISTURE AND TEMPERATURES TO PRODUCE
SOME SNOW OVER PARTS OF DEEP EAST TEXAS ACROSS LOWER NORTHWEST
LOUISIANA AND INTO PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. THE BETTER CHANCE OF SNOW ON THURSDAY WILL BE OVER THE FAR
SOUTHEAST SECTIONS WHERE THE BETTER WARP AROUND MOISTURE WILL BE.
THE LATE PART OF THE WEEK SHOULD BE DRY WITH SOME RAIN CHANCES RETURNING
INTO THE WEEKEND WHEN THE PATTERN STARTS TO REPEAT. /06/
&&
.AVIATION...
BUSY NIGHT...SO SHORT DISCUSSION. LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES. COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN. MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 38 42 31 51 / 80 30 20 10 0
MLU 71 43 50 32 46 / 100 60 20 30 20
DEQ 64 31 40 26 52 / 50 30 10 0 0
TXK 67 35 39 30 53 / 70 30 10 10 0
ELD 69 39 45 30 49 / 80 50 20 20 20
TYR 70 34 39 30 56 / 40 20 10 10 0
GGG 70 35 40 29 54 / 60 20 10 10 0
LFK 73 37 45 29 52 / 60 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/44Hazardous weather outlook, Dec 9, 6:00 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE DEC 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE FOUR STATE REGION TODAY AND ENDING FROM WEST TO EAST DURING THE NIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING LARGE HAIL...HIGH AND POSSIBLY DAMAGING WINDS...DEADLY LIGHTNING...AND HAVE THE POTENTIAL TO PRODUCE ISOLATED TORNADOES. THE THUNDERSTORMS WILL ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH WILL PRODUCE PONDING OF WATER IN STREETS... LOW LYING...AND POOR DRAINAGE AREAS. ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH 4 AM CST WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Dec 9, 8:20 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL S SHREVEPORT 32.47N 93.80W
12/09/2008 E0.75 INCH CADDO LA PUBLIC
HAIL REPORTED AT E BERT KOUNS LOOP AND MILLICENT WAY.
&&
18Special weather statement, Dec 9, 8:51 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 AM CST TUE DEC 9 2008
TXZ138-151-091515-
HARRISON-PANOLA-
851 AM CST TUE DEC 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 849 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BECKVILLE...OR 11 MILES NORTHWEST OF
CARTHAGE...MOVING NORTHEAST AT 45 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3228 9453 3230 9453 3232 9450 3239 9448
3239 9449 3239 9452 3240 9455 3262 9404
3229 9404 3213 9452 3224 9456
TIME...MOT...LOC 1451Z 238DEG 40KT 3229 9444
BUTTSSpecial weather statement, Dec 9, 9:18 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 AM CST TUE DEC 9 2008
LAZ001-002-010-TXZ126-138-151-091600-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-
918 AM CST TUE DEC 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...EASTWOOD...GREENWOOD...OIL
CITY...PLAIN DEALING...RED CHUTE...SHREVEPORT...STONEWALL...
DEBERRY...ELYSIAN FIELDS...KARNACK AND WASKOM...
AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
KARNACK TO ELYSIAN FIELDS TO CARTHAGE...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF MARSHALL TO 17 MILES SOUTHEAST OF MARSHALL TO
CARTHAGE...MOVING NORTHEAST AT 40 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3204 9440 3233 9421 3267 9431 3300 9361
3271 9355 3224 9355 3223 9360 3217 9355
TIME...MOT...LOC 1518Z 236DEG 37KT 3259 9416 3238 9412
3217 9426
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:35 AM CST | Tornado Warning | SHV | Panola | 25 min |
| Dec 9, 7:14 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 46 min |
| Dec 9, 8:51 AM CST | Special Weather Statement | SHV | Harrison | 24 min |
| Dec 9, 9:18 AM CST | Special Weather Statement | SHV | Panola | 42 min |
| Dec 9, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 46 min |
| Dec 9, 5:04 AM CST | Tornado Warning | SHV | Bossier, Caddo, De Soto, Webster | 41 min |
| Dec 9, 5:51 AM CST | Tornado Warning | SHV | De Soto, Red River | 39 min |
| Dec 9, 6:19 AM CST | Tornado Warning | SHV | Bienville, Bossier, De Soto, Red River, Webster | 56 min |
| Dec 9, 10:27 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 63 min |
| Dec 9, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 37 min |
| Dec 9, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 40 min |
| Dec 9, 11:33 AM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 9, 12:09 PM CST | Special Weather Statement | SHV | Union | 51 min |
| Dec 9, 12:17 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 28 min |
| Dec 9, 12:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 12:45 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 30 min |
| Dec 9, 12:58 PM CST | Special Weather Statement | SHV | Union | 62 min |
| Dec 9, 1:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 1:34 PM CST | Special Weather Statement | SHV | Natchitoches | 56 min |
| Dec 9, 1:40 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 35 min |
| Dec 9, 1:57 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 36 min |
| Dec 9, 2:22 PM CST | Special Weather Statement | SHV | Jackson | 23 min |
| Dec 9, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 20 min |
| Dec 9, 3:08 PM CST | Tornado Warning | SHV | Caldwell, Winn | 37 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 30 min |
| Dec 9, 4:20 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Dec 9, 5:34 PM CST | Areal Flood Advisory | SHV | Ouachita | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.